Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 38, NWS Miami, FL

May 2, 20064 counties in Florida

NWS Miami, FL issued this red flag warning at May 2, 2006, 5:06 AM EDT for 4 counties in Florida. It took effect at May 2, 2006, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 2, 2006, 5:06 AM EDT (09:06 UTC)
In effect from
May 2, 2006, 1:00 PM EDT
Expired
May 2, 2006, 7:00 PM EDT
In force
6 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL

The radar

The Miami radar (KAMX), 48 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 9.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2006-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2006-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1349 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 020906
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
506 AM EDT TUE MAY 2 2006

...RED FLAG WARNING IN EFFECT FOR INTERIOR AND WEST COAST AREAS
THIS AFTERNOON FOR 4 OR MORE HOURS OF LOW RELATIVE HUMIDITY...
...FIRE WEATHER WATCH FOR ALL OF SOUTH FLORIDA WEDNESDAY AFTERNOON
EXCEPT FOR METRO PALM BEACH COUNTY...


FLZ063-066-067-070-071-073-075-022300-
/O.UPG.KMFL.FW.A.0024.060502T1700Z-060502T2200Z/
/O.NEW.KMFL.FW.W.0038.060502T1700Z-060502T2300Z/
/O.NEW.KMFL.FW.A.0025.060503T1600Z-060503T2300Z/
GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-WESTERN BROWARD-
WESTERN DADE-MAINLAND MONROE-
506 AM EDT TUE MAY 2 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING. 

WARMER AFTERNOON TEMPERATURES THIS AFTERNOON COMBINED WITH LOW
MOISTURE LEVELS WILL RESULT IN RELATIVE HUMIDITIES REACHING 35
PERCENT OR LESS FOR 4 OR MORE HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE
HUMIDITIES AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

FIRE WEATHER WATCH IS IN EFFECT FOR WEDNESDAY. WARMER TEMPERATURES
AND LOW HUMIDITY LEVELS ARE EXPECTED AGAIN ACROSS MUCH OF SOUTH FLORIDA.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

FLZ069-022300-
/O.NEW.KMFL.FW.W.0038.060502T1700Z-060502T2300Z/
/O.NEW.KMFL.FW.A.0025.060503T1600Z-060503T2300Z/
WESTERN COLLIER-
506 AM EDT TUE MAY 2 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING. 

WARMER AFTERNOON TEMPERATURES THIS AFTERNOON COMBINED WITH LOW
MOISTURE LEVELS WILL RESULT IN RELATIVE HUMIDITIES REACHING 35
PERCENT OR LESS FOR 4 OR MORE HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE
HUMIDITIES AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

FIRE WEATHER WATCH IS IN EFFECT FOR WEDNESDAY. WARMER TEMPERATURES
AND LOW HUMIDITY LEVELS ARE EXPECTED AGAIN ACROSS MUCH OF SOUTH FLORIDA.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

FLZ072-074-022300-
/O.NEW.KMFL.FW.A.0025.060503T1600Z-060503T2300Z/
BROWARD METROPOLITAN-DADE METROPOLITAN-
506 AM EDT TUE MAY 2 2006

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING. 

FIRE WEATHER WATCH IS IN EFFECT FOR WEDNESDAY. WARMER TEMPERATURES
AND LOW HUMIDITY LEVELS ARE EXPECTED AGAIN ACROSS MUCH OF SOUTH FLORIDA.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$
1 follow-up statement
000 
WWUS82 KMFL 022012
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
412 PM EDT TUE MAY 2 2006

...RED FLAG WARNING IN EFFECT FOR INTERIOR AND WEST COAST AREAS
THIS AFTERNOON FOR 4 OR MORE HOURS OF LOW RELATIVE HUMIDITY... 

...FIRE WEATHER WATCH FOR SOUTHWEST AND SOUTH CENTRAL FLORIDA WEDNESDAY
AFTERNOON...

FLZ072-074-022115-
/O.CAN.KMFL.FW.A.0025.060503T1600Z-060503T2300Z/
BROWARD METROPOLITAN-DADE METROPOLITAN-
412 PM EDT TUE MAY 2 2006

...FIRE WEATHER WATCH IS CANCELLED FOR TOMORROW AFTERNOON FOR SOUTHEAST FLORIDA...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FIRE
WEATHER WATCH. 

$$

FLZ063-066-067-069>071-073-075-022300-
/O.CON.KMFL.FW.W.0038.000000T0000Z-060502T2300Z/
/O.CON.KMFL.FW.A.0025.060503T1600Z-060503T2300Z/
GLADES-HENDRY-PALM BEACH WESTERN-WESTERN COLLIER-EASTERN COLLIER-
WESTERN BROWARD-WESTERN DADE-MAINLAND MONROE-
412 PM EDT TUE MAY 2 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING FOR SOUTH CENTRAL AND SOUTHWEST FLORIDA...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR SOUTHWEST AND SOUTH CENTRAL FLORIDA...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

WARMER AFTERNOON TEMPERATURES THIS AFTERNOON COMBINED WITH LOW
MOISTURE LEVELS WILL RESULT IN RELATIVE HUMIDITIES REACHING
35 PERCENT OR LESS FOR 4 OR MORE HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE
HUMIDITIES AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

FIRE WEATHER WATCH IS IN EFFECT FOR WEDNESDAY. WARMER
TEMPERATURES AND LOW HUMIDITY LEVELS ARE EXPECTED AGAIN ACROSS
MUCH OF SOUTH FLORIDA.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 2, 4:20 AM EDT, 46 minutes earlier.

Area forecast discussion, May 2, 4:20 AM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
420 AM EDT TUE MAY 2 2006

.DISCUSSION...
HIGH PRESSURE OVER THE SOUTHEAST UNITED STATES WILL SINK SOUTHWEST
INTO THE GULF OF MEXICO TODAY. THIS WILL KEEP THE SKIES MOSTLY
CLEAR ACROSS THE CWA ALONG WITH THE DRY AIR IN PLACE. SO THE
WEATHER SHOULD BE NICE OVER THE AREA FOR TODAY.

WITH THE DRY AIR IN PLACE AND MOSTLY CLEAR SKIES...HIGH TEMPS
SHOULD BE ABLE TO WARM UP INTO THE MID 80S OVER MOST LOCATIONS
TODAY...WHILE THE LOW TEMPS TONIGHT WILL BE ABLE TO COOL DOWN TO
THE LOWER TO MID 50S OVER THE INTERIOR AREAS TO THE LOWER TO MID
60S ALONG THE COASTAL AREAS OF SOUTH FLORIDA.

THE LOW TEMPS OVER THE INTERIOR AREAS OF SOUTH FLORIDA COULD
AGAIN SEE NEAR RECORD LOWS FOR THIS TIME OF YEAR FOR TONIGHT WHICH ARE:

               WEDNESDAY LOWS

IMMOKALEE        52 - 1977
DEVIL GARDEN     45 - 1999
LA BELLE         50 - 1987
EVERGLADES CITY  55 - 1965
40 MILE BEND     53 - 1965
CLEWISTON        54 - 1987

SO PLAN ON MENTIONING VERY COLD TEMPS AGAIN FOR THE INTERIOR AREAS
AWAY FROM THE LAKE FOR TONIGHT.

THE HIGH AND LOW TEMPS SHOULD THEN START A WARMING TREND THROUGH
THE END OF THE WORK WEEK...AS THE HIGH OVER THE GULF OF MEXICO
MOVES EAST INTO CENTRAL FLORIDA. THIS WILL KEEP THE SKIES MOSTLY
CLEAR AND THE WEATHER DRY THROUGH THE WORK WEEK.

.EXTENDED FORECAST...
THE HIGH WILL THEN MOVE EAST INTO THE GULF OF MEXICO THIS WEEKEND
ALLOWING FOR A COLD FRONT OVER THE NORTHERN PLAIN STATES TO MOVE
SOUTHEAST INTO NORTH FLORIDA BEFORE STALLING OUT. THIS WILL ALLOW
FOR SOME DEEP LOW LEVEL MOISTURE TO MOVE INTO SOUTH FLORIDA FOR
THIS WEEKEND FROM THE SOUTHERN GULF OF MEXICO. SO HAVE KEPT THE
SLIGHT CHANCE OF SHOWERS IN THE FORECAST FOR THE CWA FOR THIS WEEKEND.

THE FRONT WILL THEN DISSIPATE EARLY NEXT WEEK ALLOWING FOR THE
HIGH OVER THE WESTERN ATLANTIC WATERS TO WORK BY WEST INTO THE
SUNSHINE STATE. SO HAVE KEPT THE CONDITIONS DRY FOR EARLY NEXT WEEK.

&&

.MARINE...
THE WINDS EARLY THIS MORNING HAVE BEEN FROM THE NORTH AT 10 TO 15
KNOTS...AND SHOULD SLOWLY DECREASE TO 10 KNOTS BY TONIGHT. THE WINDS
WILL THEN CONTINUE TO DECREASE DOWN TO 5 TO 10 KNOTS BY TUESDAY
AND REMAIN AT THESE SPEEDS THROUGH THURSDAY...AS THEY SWING FROM A
NORTHERLY DIRECTION TO A SOUTHERLY DIRECTION. THE WINDS WILL THEN
INCREASE AGAIN TO 10 TO 15 KNOTS BY THIS WEEKEND DO TO THE
PRESSURE GRADIENT TIGHTENING A LITTLE BIT BETWEEN THE HIGH AND THE
COLD FRONT TO THE NORTH.

THE SWELLS AT BUOY 41010 WAS AT 9 FEET EARLY THIS MORNING. THESE
SWELLS SHOULD CONTINUE TO SLOWLY DECREASE THROUGH THE DAY. THIS
WILL ALLOW FOR THE SWELLS ALONG THE ATLANTIC WATERS TO SLOWLY
DECREASE FROM 3 FEET THIS MORNING TO 1 FOOT BY THIS EVENING.

THEREFORE...THE SEAS IN THE GULF STREAM WATERS WILL DECREASE FROM
5 TO 7 FEET DOWN TO 4 TO 6 FEET BY THIS AFTERNOON. THE GULF STREAM
SEAS WILL THEN CONTINUE TO SLOWLY DECREASE TO LESS THAN 6 FEET BY
LATE TONIGHT AND REMAIN BELOW 6 FEET THROUGH REST OF THE WORK WEEK.
SO PLAN ON HAVING A SCA UP FOR THE SEAS IN THE GULF STREAM TILL
NOON TIME AND THEN A SCEC FOR REST OF THE DAY...AND A SCEC UP FOR
THE NEAR-SHORE WATERS OF PALM BEACH UNTIL NOON TODAY.

FOR REST THE GULF SIDE...THE SEAS WILL REMAIN BELOW 6 FEET THROUGH
THE WORK WEEK.

&&

.FIRE WEATHER...
THE TEMPS WILL BE ABLE TO WARM UP INTO THE MID 80S TODAY...AS DEW
POINTS WILL BE IN THE LOWER TO MID 50S OVER THE INTERIOR
AREAS...AND LOWER TO MID 60S ALONG THE EAST COAST AREAS. SO WILL
UPGRADE THE FIRE WATCH TO A RED FLAG WARNING FOR THIS AFTERNOON.

THE TEMPS WILL CONTINUE TO WARM UP FOR WEDNESDAY INTO THE MID TO
UPPER 80S WITH THE SAME DEW POINTS. SO WILL ISSUE A FIRE WATCH FOR
ALL OF THE CWA FOR WEDNESDAY...EXCEPT FOR METRO PALM BEACH COUNTY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  83  61  84  65 /   0   0   5   5
FORT LAUDERDALE  84  65  85  69 /   0   0   5   5
MIAMI            85  66  86  70 /   0   0   5   5
NAPLES           85  61  87  67 /   0   0   5   5

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 17Z TILL 23Z FOR FLZ063-069-066-067-070-071-073-075
     FIRE WEATHER WATCH FOR WEDNESDAY AFTERNOON FOR ALL ZONES...EXCEPT METRO PALM
     BEACH COUNTY.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL NOON EDT TODAY FOR
     COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT
     20 NM-COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
     FL OUT 20 NM-WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
     EXTENDING FROM 20 NMTO THE TERRITORIAL WATERS OF THE
     BAHAMAS-WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
     EXTENDING FROM 20 NM TO 60 NM.

GM...NONE.
&&

BAXTER
Hazardous weather outlook, May 1, 4:01 PM EDT, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
401 PM EDT MON MAY 1 2006

AMZ610-FLZ063-066>075-022015-
LAKE OKEECHOBEE-GLADES-HENDRY-PALM BEACH WESTERN-
PALM BEACH EASTERN-WESTERN COLLIER-EASTERN COLLIER-
WESTERN BROWARD-BROWARD METROPOLITAN-WESTERN DADE-
DADE METROPOLITAN-MAINLAND MONROE-
401 PM EDT MON MAY 1 2006

...HIGH RISK OF RIP CURRENTS ALL ATLANTIC COAST BEACHES...
...GULF STREAM SEAS AROUND 9 FEET BUT DIMINISHING TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RIP CURRENTS: THE COMBINATION OF NORTHEAST WINDS AT 15 TO 20 MPH
WITH OCCASIONAL HIGHER GUSTS AND LARGE NORTHEAST SWELLS WILL
RESULT IN A HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES
OF PALM BEACH, BROWARD AND MIAMI-DADE COUNTIES THE REST OF THE
AFTERNOON AND EVENING.

WAVES: ALTHOUGH WINDS WILL BE SLOWLY SUBSIDING TONIGHT AND
TUESDAY, SEAS IN THE GULF STREAM WILL BE NEAR 9 FEET THIS EVENING
AND TONIGHT, SLOWLY DIMINISHING TO 6 FEET ON TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A GOOD CHANCE OF RIP CURRENTS AGAIN ON TUESDAY
AROUND THE TIMES OF LOW TIDE ALONG THE ATLANTIC BEACHES OF SOUTH FLORIDA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 5:06 AM EDTFire Weather WatchMFLBroward, Collier, Miami-Dade, Monroe24 hr

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.